MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S.A. DE C.V. CHEMOLOCK¿; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

ICU MEDICAL DE MEXICO, S.A. DE C.V. CHEMOLOCK¿; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Model Number CL2000S
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Chemical Exposure (2570)
Date of Event 10/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received for evaluation.The evaluation has not yet begun.
 
Event or Problem Description
Staff attached the set up to the chemolock extension port which was attached to the patients primary tubing (alaris non-dhep).A leak of epirubicin from the center of chemo lock connector between syringe and a port was noted by the nurse.A small amount of drug trickled down patient¿s arm, but stayed contained to blue pad and the arm was cleaned as per skin care guidelines.There were no concerns with patient¿s skin.There was no adverse event and no delay in critical therapy.
 
Additional Manufacturer Narrative
Device was returned for evaluation bent and broken.The single used chemolock was connected to a syringe, but the luer connetion was bent at an acute angle.Subsequent evaluation revealed that the male luer of the syringe was broken inside the female luer of the used chemolock, which would result in fluid leakage.The used device was tested for pressure leak (hydro-statically) and met the pressure leak performance specification.The probable cause of the leakage could not be determined.

Brand Name
CHEMOLOCK¿
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S.A. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
MDR Report Key8143255
Report Number9617594-2018-00219
Device Sequence Number13690489
Product Code ONB
UDI-Device Identifier00887709056992
UDI-Public(01)00887709056992(17)230701(10)3736434
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K131549
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2023
Device Model NumberCL2000S
Device Catalogue NumberCL2000S
Device Lot Number3736434
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer11/30/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2018
Supplement Date Received by Manufacturer12/10/2018
Initial Report FDA Received Date12/07/2018
Supplement Report FDA Received Date01/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1